MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-214U
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not expected to be returned to olympus, and the lot number for the device was not provided.The investigation is ongoing; therefore, a root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A nurse at the user facility reported that the disposable biopsy forceps were accidentally put into the instrument channel port in the patient¿s body instead of the intended endo jaw biopsy forceps, during a colon examination.The user noticed something strange and then took the device out and discovered it was the wrong product.The procedure was completed by replacing the device with the correct product, with no impact to the patient.It was noted that the size, shape, and color of the contents are very similar, and it was difficult to distinguish between the devices at a glance.The customer requested changing the color of the handle, or packaging to prevent accidental opening of the bag.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see updates to h6 and h10.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was not returned for evaluation.Based on the results of the investigation, it¿s likely inadequate device handling by the facility might have contributed to the reported event.A final root cause of the event was unable to be identified.The following is included in the instructions for use: ¿these instruments have a larger cup size than other biopsy forceps for use in 2.8 mm channels.As a result, they could cause more patient bleeding and/or perforation.Use these instruments only after full consideration of its indications for use, applicability to the procedure and clinical risks.Before use, prepare and inspect the instrument as instructed below.Should any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection control risk; causing tissue irritation, perforation, bleeding, or mucous membrane damage.It may also result in more severe equipment damage.Do not use an instrument after the expiration date displayed on the sterile package.Doing so may pose an infection control risk or cause tissue irritation.¿.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15834586
Report Number9614641-2022-00647
Device Sequence Number5126181
Product Code FCL
UDI-Device Identifier04953170354199
UDI-Public04953170354199
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-214U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown